Enalapril-induced Eosinophilic Gastroenteritis

    loading  Checking for direct PDF access through Ovid

Abstract

Eosinophilic gastroenteritis is a rare disorder of unknown etiology. We describe a case of a 63-year-old woman with chronic diarrhea and eosinophilia. Small bowel biopsy revealed eosinophils in large clusters in the lamina propria with focal infiltration of the epithelium. The patient's diarrhea and eosinophilia started shortly after enalapril was prescribed. When the patient was instructed to stop taking that drug, her diarrhea promptly ceased, and the blood eosinophil level returned to normal. This is the first reported case of eosinophilic gastroenteritis associated with an angiotensin-converting enzyme inhibitor. Eosinophilic gastroenteritis should be entertained in the differential diagnosis of patients taking angiotensin-converting enzyme inhibitors who develop diarrhea or other gastrointestinal symptoms.

Related Topics

    loading  Loading Related Articles